Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 213, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 17, 2007, 1:24 AM CDT for Dimmit County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2007, 1:24 AM CDT (06:24 UTC)
- Expired
- Jun 17, 2007, 4:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Dimmit County, TX
The radar
The Laughlin AFB radar (KDFX), 107 km from the middle of the area, began a volume at 06:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 514 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 170628 FFWEWX TXC127-170930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 124 AM CDT SUN JUN 17 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... DIMMIT COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF BIG WELLS... * UNTIL 430 AM CDT * AT 123 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS POSSIBLE FROM THUNDERSTORMS OVER DIMMIT COUNTY. THE HEAVIEST RAINS WERE LOCATED EAST OF A LINE FROM BIG WELLS TO ASHERTON. MOVEMENT WAS EAST AT 15 MPH. RAINFALL RATES WERE ESTIMATED AT 1.5 TO 2.5 INCHES AN HOUR BETWEEN CATARINA AND BIG WELLS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHERTON. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2821 10002 2821 9940 2862 9941 2863 9967 $$
4 follow-up statements
000 WGUS74 KEWX 170708 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 206 AM CDT SUN JUN 17 2007 TXC127-170930- DIMMIT TX- 206 AM CDT SUN JUN 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR DIMMIT COUNTY... AT 159 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SOUTHEAST HALF OF DIMMIT COUNTY. RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES AN HOUR JUST EAST OF CATARINA. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATARINA... BIG WELLS AND ASHERTON. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2821 10002 2821 9940 2862 9941 2863 9967 $$
000 WGUS74 KEWX 170745 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 244 AM CDT SUN JUN 17 2007 TXC127-170930- DIMMIT TX- 244 AM CDT SUN JUN 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR DIMMIT COUNTY... AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE SOUTHEAST CORNER OF DIMMIT COUNTY. MOVEMENT WAS SOUTHEAST AT 15 MPH. RAINFALL RATES WERE ESTIMATED AT 2.5 INCHES AN HOUR SOUTHEAST OF CATARINA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATARINA. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 2821 9978 2821 9940 2862 9941 2863 9954 $$
000 WGUS74 KEWX 170811 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 AM CDT SUN JUN 17 2007 TXC127-170930- DIMMIT TX- 308 AM CDT SUN JUN 17 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR DIMMIT COUNTY... AT 259 AM CDT...THUNDERSTORMS THAT PRODUCED VERY HEAVY RAINFALL ACROSS THE SOUTHEAST CORNER OF DIMMIT COUNTY HAVE MOVED INTO WEBB COUNTY. RUNOFF FROM HEAVY RAINS EARLY THIS MORNING MAY STILL PRODUCE FLASH FLOODING SOUTHEAST OF ASHERTON TOWARDS CATARINA. IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. LAT...LON 2821 9978 2821 9940 2862 9941 2863 9954 $$
000 WGUS74 KEWX 170927 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 427 AM CDT SUN JUN 17 2007 TXC127-170937- DIMMIT TX- 427 AM CDT SUN JUN 17 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 AM CDT FOR DIMMIT COUNTY... THE THREAT OF VERY HEAVY RAINFALL AND FLASH FLOODING HAS ENDED. THE WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2821 9978 2821 9940 2862 9941 2863 9954 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 12:37 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 17, 12:37 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1237 AM CDT SUN JUN 17 2007 .AVIATION... NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO GENERATE ISOLATED TO SCATTERED CONVECTION ACROSS THE REGION FOR THE NEXT 24 HRS. CURRENT ACTIVITY EXPECTED TO WANE BY THE EARLY MORNING HOURS WITH REDEVELOPMENT OCCURRING BY LATE AFTERNOON/EVENING. LIFR/IFR CIGS AND VSBYS WILL ACCOMPANY THE STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 921 PM CDT SAT JUN 16 2007/ UPDATE... NO CHANGES AT THIS TIME. CURRENTLY, ONE CLUSTER OF THUNDERSTORMS REMAINS OVER SOUTH CENTRAL TEXAS. HOWEVER, WITH THE NUMEROUS OUTFLOW BOUNDARIES IN THE MOIST UNSTABLE ATMOSPHERE, IT WILL TAKE VERY LITTLE LIFT FROM UPPER LEVEL IMPULSES TO GET REDEVELOPMENT GOING. SO FAR SUSTAINED DEVELOPMENT HAS BEEN TOWARD THE RIO GRANDE PLAINS WHERE THE HIGHER THETA-E VALUES RESIDE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 73 91 76 94 / 70 40 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 85 73 92 75 94 / 70 40 20 10 20 DEL RIO INTL AIRPORT 90 75 98 78 97 / 20 20 - - - SAN ANTONIO INTL AIRPORT 84 73 92 77 93 / 70 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 11/13
Hazardous weather outlook, Jun 16, 12:30 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT SAT JUN 16 2007 TXZ171>173-183>194-202>209-217>225-228-171730- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1230 PM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH FLOODING TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. THE THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE SLOWLY EASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:53 PM CDT | Flash Flood Warning | EWX | Atascosa | 4 hr |
| Jun 16, 8:04 PM CDT | Flash Flood Warning | EWX | Medina | 4 hr |
| Jun 16, 9:44 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 16, 11:50 PM CDT | Flash Flood Warning | EWX | Medina | 115 min |
| Jun 17, 12:16 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.